MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; REPLACEMENT TIP

BOVIE MEDICAL CORP BOVIE; REPLACEMENT TIP
Model Number H121
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that the bovie cautery replacement tips are breaking off.One tip broke off while in use and burned a patient during a vasectomy.The burn was not serious and did not require additional medical intervention.
 
Additional Manufacturer Narrative
The customer stated that "during a vasectomy, the cautery unit is activated for 1-2 seconds to make an entry point into the vas, then it is activated again a few seconds later for 2-3 seconds to cauterize the vas lumen.There is then a several minute break until the process is repeated on the second side.The clinical team confirmed that this device should not be used to create an entry point as it is a cauterizing device only.Based on this information, it can be determined that the tip is breaking due to user error.The dhr was reviewed with no noted nonconformities during manufacturing and processing of this product and lot number.All items were noted to be within manufacturing specifications from the manufacturing location.This is an isolated event with 94,210 individual tips sold since 2018.Based on the above information, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.This submission is passed due as we recently discovered that the original submission was not accepted due to an old version of esubmitter.

Brand Name
BOVIE
Common Device Name
REPLACEMENT TIP
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13538711
Report Number3007208013-2021-00035
Device Sequence Number20061238
Product Code GEI
UDI-Device Identifier00607151071219
UDI-Public00607151071219
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K945758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberH121
Device Catalogue NumberH121
Device Lot Number0820K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown